Alert archive / New York / Small Craft Advisories in 2010
Small Craft Advisory 52, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 27, 2010, 3:51 AM EDT. It took effect at Jun 28, 2010, 2:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2010, 3:51 AM EDT (07:51 UTC)
- In effect from
- Jun 28, 2010, 2:00 AM EDT
- Expired
- Jun 28, 2010, 11:38 AM EDT
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
186 WHUS71 KBUF 270751 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 351 AM EDT SUN JUN 27 2010 LEZ020-040-041-271600- /O.NEW.KBUF.SC.Y.0052.100628T0600Z-100628T1400Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 351 AM EDT SUN JUN 27 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE/HITCHCOCK
6 follow-up statements
930 WHUS71 KBUF 271357 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 957 AM EDT SUN JUN 27 2010 LEZ020-040-041-272200- /O.CON.KBUF.SC.Y.0052.100628T0600Z-100628T1400Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 957 AM EDT SUN JUN 27 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
676 WHUS71 KBUF 271929 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 329 PM EDT SUN JUN 27 2010 LOZ042-043-280400- /O.EXB.KBUF.SC.Y.0052.100628T0700Z-100628T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 329 PM EDT SUN JUN 27 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-280400- /O.EXB.KBUF.SC.Y.0052.100628T0700Z-100628T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 329 PM EDT SUN JUN 27 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 5 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 5 PM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-040-041-280400- /O.CON.KBUF.SC.Y.0052.100628T0600Z-100628T1400Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 329 PM EDT SUN JUN 27 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR/TMA
307 WHUS71 KBUF 280156 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 956 PM EDT SUN JUN 27 2010 LEZ020-040-041-281000- /O.CON.KBUF.SC.Y.0052.100628T0600Z-100628T1400Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 956 PM EDT SUN JUN 27 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-281000- /O.CON.KBUF.SC.Y.0052.100628T0700Z-100628T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 956 PM EDT SUN JUN 27 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-281000- /O.CON.KBUF.SC.Y.0052.100628T0700Z-100628T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 956 PM EDT SUN JUN 27 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
106 WHUS71 KBUF 280757 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 357 AM EDT MON JUN 28 2010 LEZ020-040-041-281600- /O.EXT.KBUF.SC.Y.0052.000000T0000Z-100628T1600Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 357 AM EDT MON JUN 28 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-281600- /O.EXT.KBUF.SC.Y.0052.000000T0000Z-100628T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 357 AM EDT MON JUN 28 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-281600- /O.CON.KBUF.SC.Y.0052.000000T0000Z-100628T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 357 AM EDT MON JUN 28 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
461 WHUS71 KBUF 281405 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1005 AM EDT MON JUN 28 2010 LEZ020-040-041-281600- /O.CON.KBUF.SC.Y.0052.000000T0000Z-100628T1600Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1005 AM EDT MON JUN 28 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-281600- /O.CON.KBUF.SC.Y.0052.000000T0000Z-100628T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1005 AM EDT MON JUN 28 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-282100- /O.CON.KBUF.SC.Y.0052.000000T0000Z-100628T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1005 AM EDT MON JUN 28 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
876 WHUS71 KBUF 281538 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1138 AM EDT MON JUN 28 2010 ...WINDS AND WAVES DIMINISHING... .SOUTHWEST WINDS HAVE EASED... LEZ020-040-041-LOZ042-043-281645- /O.CAN.KBUF.SC.Y.0052.000000T0000Z-100628T1600Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1138 AM EDT MON JUN 28 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL PRODUCE 2 TO 4 FOOT WAVES THIS AFTERNOON. $$ LOZ044-045-281645- /O.CAN.KBUF.SC.Y.0052.000000T0000Z-100628T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1138 AM EDT MON JUN 28 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WEST TO SOUTHWEST WINDS WILL RUN 10 TO 20 KNOTS THIS AFTERNOON...PRODUCING WAVES OF 2 TO 4 FEET. $$ SFM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 1:48 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 27, 1:48 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 148 AM EDT SUN JUN 27 2010 .SYNOPSIS... A FRONTAL BOUNDARY STRETCHING FROM THE NORTHERN GREAT LAKES TO THE ST LAWRENCE VALLEY WILL SETTLE ACROSS THE REGION TONIGHT WITH A FEW SPRINKLES ACROSS WESTERN NY. A DRY BUT INCREASINGLY HUMID DAY IS EXPECTED ON SUNDAY. A POTENT WAVE OF LOW PRESSURE WILL CROSS THE AREA SUNDAY NIGHT INTO MONDAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS. COOLER WEATHER WILL FOLLOW AND CONTINUE THROUGH AT LEAST MIDWEEK. && .NEAR TERM /THROUGH TODAY/... INSTABILITY UPSTREAM IN SOUTHERN ONTARIO WAS HIGH ENOUGH TO PRODUCE SOME SHOWER ACTIVITY...BUT AREAS IN WESTERN NY CONTINUE TO BE MORE STABLE WITH LESS LOW LEVEL MOISTURE AND HUMIDITY. SO AS SHOWERS MOVE TOWARD THE REGION THEY ARE WEAKENING. THE LOSS OF DAYTIME HEATING WILL NOT HELP EITHER. SO HAVE ONCE AGAIN DROPPED THE CHANCE OF SHOWER ACTIVITY IN FAVOR OF A FEW SPRINKLES OVER THE NIAGARA FRONTIER AND ALONG THE LAKE ONTARIO SHORELINE. SUNDAY...BULK OF THE DAY LOOKS TO BE RAIN FREE...BUT WE WILL BE WATCHING LOW PRESSURE AND A SURFACE WARM FRONT LIFTING UP TOWARDS THE THE REGION DURING THE DAY. 850 MB TEMPERATURES WARMING TO NEAR +18C BY AFTERNOON SHOULD RESULT IN AFTERNOON TEMPERATURES WELL INTO THE 80S. HUMIDITY LEVELS WILL STILL REMAIN HIGH WITH ATMOSPHERE DESTABILIZING ENOUGH TO GENERATE SOME AFTERNOON CONVECTION...BUT WARM TEMPERATURES ALOFT SHOULD PROVIDE A SUFFICIENT CAP. BEST CHANCES FOR CONVECTION SHOULD BE ALONG LAKE ERIE LAKE BREEZE BOUNDARY AND CLOSER TO THE SURFACE WARM FRONT ALONG THE SOUTHERN TIER. && .SHORT TERM /TONIGHT THROUGH TUESDAY/... DURING SUNDAY NIGHT...THE SHORT RANGE MODELS ARE IN GOOD AGREEMENT THAT A MID LEVEL SHORTWAVE TROUGH WILL DROP SOUTHEAST FROM THE DAKOTAS AND MINNESOTA INTO THE UPPER GREAT LAKES. AT THE SURFACE...ITS ATTENDANT SURFACE LOW WILL TRACK FROM THE UPPER LAKES TO SOUTHERN QUEBEC...WITH ITS TRAILING COLD FRONT APPROACHING AND EVENTUALLY REACHING WESTERN PORTIONS OF THE AREA BY MONDAY MORNING. AHEAD OF THE SURFACE COLD FRONT...A DEEP WEST-SOUTHWESTERLY FLOW WILL ADVECT A RICH SUPPLY OF MOISTURE BACK INTO THE AREA...WITH PRECIPITABLE WATER VALUES LIKELY REACHING AND POSSIBLY EVEN EXCEEDING 2 INCHES. ADDITIONALLY...THIS FLOW WILL ALSO SERVE TO TRANSPORT ADDITIONAL INSTABILITY FROM THE SOUTH AND WEST...AND KEEP THE LOW LEVELS WELL MIXED ENOUGH TO MAINTAIN DECENT SURFACE-BASED AND ELEVATED INSTABILITY THROUGH MUCH OF THE NIGHT. WITH THE AFOREMENTIONED PLENTIFUL MOISTURE AND SUFFICIENT INSTABILITY IN PLACE...AND WITH INCREASING AMOUNTS OF LOW LEVEL CONVERGENCE EXPECTED TO SPREAD INTO THE AREA BOTH ALONG/AHEAD OF THE FRONT AS AND AT THE NOSE OF A DEVELOPING 40-50 KNOT PREFRONTAL LOW LEVEL JET...FEEL MOST AREAS SHOULD SEE AT LEAST SOME SHOWER/THUNDERSTORM ACTIVITY SUNDAY NIGHT...AND AS SUCH HAVE RAISED POPS TO THE LOW END OF THE CATEGORICAL RANGE WITH THIS PACKAGE. GIVEN THE HIGH PWAT VALUES THAT WILL BE IN PLACE AND 1-HR FFG VALUES IN THE VICINITY OF 2 INCHES...SOME OF THE STORMS MAY HAVE THE POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS AND RESULTANT LOCALIZED FLOOD CONCERNS. ADDITIONALLY...THE FAVORABLE KINEMATICS THERMODYNAMICS WILL LEAD TO AT LEAST SOME POTENTIAL FOR SEVERE THUNDERSTORMS...WITH MAIN RISK BEING WIND DAMAGE GIVEN THE DEEP AND NEARLY UNIDIRECTIONAL 40-50 KT WEST-SOUTHWESTERLY FLOW THAT WILL BE IN PLACE. SPC DAY 2 CONVECTIVE OUTLOOK CONCURS WITH THIS...KEEPING MUCH OF THE AREA UNDER A SLIGHT RISK OF SEVERE STORMS. THIS SAID...GIVEN THE LIKELY COMPLEX EVOLUTION OF UPSTREAM CONVECTION OVER THE NEXT 24-36 HOURS...WILL OPT TO CONTINUE TO HOLD OFF ON ANY ENHANCED WIND/RAINFALL POTENTIAL IN THE GRIDS/ZONES FOR NOW. OUR CURRENT HWO COVERS THIS POTENTIAL VERY WELL...AND WILL BE LEFT AS IS. AS WE GET INTO MONDAY...THE FRONT WILL DROP SOUTHEAST ACROSS THE CWA...WITH ANY ASSOCIATED CONVECTION WINDING DOWN FROM NORTHWEST TO SOUTHEAST. THE NAM AND GFS CONTINUE TO DISAGREE BY ABOUT 3-6 HOURS ON THE EVENTUAL END TIME OF THE FRONTAL PRECIP...WITH THE FASTER NAM SOLUTION HAVING GOOD SUPPORT FROM BOTH THE 12Z CANADIAN AND FRESHLY MINTED 12Z ECMWF. GIVEN THIS AND EXISTING FORECAST CONTINUITY OF A SOMEWHAT FASTER SOLUTION...WILL CONTINUE TO LEAN TOWARD A FASTER DIMINISHING TREND TO THE PRECIP ON MONDAY...WITH A GOOD CHUNK OF THE AREA LIKELY TO SEE A MAINLY DRY AFTERNOON. A SECONDARY SHORTWAVE TROUGH/SURFACE FRONT MAY APPROACH LATE IN THE DAY AND TOUCH OFF A FEW MORE SHOWERS/POSSIBLE STORMS AS IT INTERACTS WITH LINGERING MOISTURE/DAYTIME WARMTH...BUT THE TIMING OF THIS FEATURE REMAINS ENOUGH OF A QUESTION MARK TO KEEP POPS BELOW THE CHANCE THRESHOLD AT THIS TIME. REGARDLESS OF WHETHER THIS SECONDARY COLD FRONT MANAGES TO POP ANY ADDITIONAL CONVECTION LATE MONDAY AFTERNOON/EVENING...IT WILL USHER IN A NOTICEABLY COOLER AND LESS HUMID AIRMASS MONDAY NIGHT AND TUESDAY AS 850MB TEMPS DROPPING TO AROUND +9C...AND SURFACE DEWPOINTS DROP FROM THE LOWER 60S TO THE LOWER 50S. THIS WILL RESULT IN TEMPS FALLING A LITTLE BELOW AVERAGE ON TUESDAY...WITH DAYTIME HIGHS EXPECTED TO BE IN THE LOWER HALF OF THE 70S. PRECIP CHANCES LOOK TO BE RELATIVELY NIL ON TUESDAY WITH A SURFACE RIDGE/DRY SLOT BRIEFLY BUILDING ACROSS THE GREAT LAKES REGION...BEFORE A CLOSED UPPER LEVEL LOW DROPS INTO SOUTHEAST CANADA BY MIDWEEK ALONG WITH MORE UNSETTLED WEATHER. DETAILS ON THAT FOLLOW BELOW... && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE MEDIUM RANGE GUIDANCE REMAINS IN AGREEMENT IN MAINTAINING AN OMEGA BLOCK ACROSS NORTH AMERICA DURING THIS PERIOD...THOUGH THE OVERALL BLOCKING PATTERN SHOULD TEND TO SHIFT SLOWLY EASTWARD WITH TIME AND EVENTUALLY DEAMPLIFY TOWARD THE END OF NEXT WEEK. THE AXIS OF THE UPPER RIDGE PORTION OF THIS PATTERN WILL DRIFT FROM THE WESTERN PLAINS TO THE MISSISSIPPI VALLEY BY FRIDAY...THEN INTO THE CENTRAL AND EASTERN LAKES ON SATURDAY. THIS WILL RESULT IN OUR AREA REMAINING UNDER THE INFLUENCE OF THE EASTERNMOST UPPER TROUGH IN THE BLOCKING PATTERN THROUGH THURSDAY...BEFORE COMING UNDER THE INFLUENCE OF RISING HEIGHTS BOTH FRIDAY AND SATURDAY AS THE UPPER TROUGH SLOWLY PULLS AWAY AND THE AFOREMENTIONED RIDGE BUILDS INTO THE AREA. IN TERMS OF TEMPERATURES...THIS EVOLUTION IN THE PATTERN WILL RESULT IN WELL BELOW NORMAL TEMPERATURES DURING THE FIRST HALF OF THE PERIOD...WITH DAYTIME HIGHS UNLIKELY TO MAKE IT OUT OF THE 60S ON WEDNESDAY...AND ONLY RECOVERING TO AROUND THE 70 DEGREE MARK ON THURSDAY. THEREAFTER...A MODERATING TREND IS ANTICIPATED AS HEIGHTS/TEMPS ALOFT REBOUND...WITH TEMPERATURES CLIMBING BACK INTO THE LOWER HALF OF THE 70S ON FRIDAY...AND TO NORMAL LEVELS IN THE UPPER 70S/NEAR 80 RANGE ON SATURDAY. AS FOR PRECIP CHANCES...HAVE CONTINUED WITH GENERAL LOW CHANCE POPS FOR WEDNESDAY WHEN TEMPS ALOFT WILL BE COOLEST...AND SEVERAL SHORTWAVES ASSOCIATED WITH THE EASTERN TROUGH ARE EXPECTED TO PASS THROUGH THE AREA ALOFT. PRECIPITATION CHANCES SHOULD THEN GRADUALLY DIMINISH FROM SOUTHWEST TO NORTHEAST WEDNESDAY NIGHT THROUGH THURSDAY AS THE CORE OF THE TROUGH LIFTS NORTHEAST AWAY FROM THE AREA. DRY WEATHER SHOULD RETURN AREAWIDE BY THURSDAY NIGHT/FRIDAY WITH DIMINISHING CYCLONIC CURVATURE ALOFT AND INCREASING LOW LEVEL RIDGING/DRYING...THEN WILL CONTINUE THROUGH THE END OF THE PERIOD AS THE UPPER RIDGE BUILDS IN ALOFT. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... OUTSIDE OF SOME MVFR VSBYS IN BR BEFORE DAY BREAK CONDITIONS WILL BE VFR FOR MOST OF THE DAY. THERE MAYBE SOME PREFRONTAL CONVECTION SOUTH OF BUFFALO ALONG A LAKE BREEZE BOUNDARY LATER IN THE AFTERNOON BUT THE MAIN SHOWER AND THUNDERSTORM ACTIVITY WILL HOLD OFF UNTIL DARK. THERE IS A POTENTIAL FOR MUCH LOWER CONDITIONS WITH STORMS LATE IN THIS TAF PERIOD THAT ENDS AT 06Z MONDAY BUT IT IS MUCH TOO EARLY TO PUT THAT IN THE TAFS. WINDS ALOFT REALLY INCREASE OVER THE WESTERN SITES AFTER 03Z. THERE COULD BE GUSTS OVER 40 KNOTS IN STORMS THAT FORM. OUTLOOK... MONDAY...MVFR EARLY IN SHOWERS THEN BCMG VFR DURING AFTERNOON. MONDAY NIGHT THROUGH THURSDAY...MAINLY VFR. && .MARINE... NO MARINE ISSUES TONIGHT AND SUNDAY WITH WEAK PRESSURE GRADIENTS IN PLACE. A STRENGTHENING WAVE OF LOW PRESSURE IS FORECAST TO MOVE NORTH OF THE LOWER LAKES REGION. IN ITS WAKE THE WINDS ARE EXPECTED TO APPROACH OR MEET SMALL CRAFT CRITERIA SUNDAY NIGHT AND MONDAY. MARINE INTEREST SHOULD MONITOR CONDITIONS SUNDAY NIGHT AS A POTENT ILA COMPLEX OF THUNDERSTORM MAY EVOLVE ACROSS THE LOWER LAKES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...TMA/ZAFF SHORT TERM...JJR LONG TERM...JJR AVIATION...SAGE/TMA/ZAFF MARINE...TMA
Hazardous weather outlook, Jun 26, 6:01 PM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 601 PM EDT SAT JUN 26 2010 NYZ001>008-010>014-019>021-085-272215- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 601 PM EDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE SUNDAY AFTERNOON ACROSS MICHIGAN THEN SPREAD EAST ACROSS THE AREA SUNDAY EVENING AND SUNDAY NIGHT AS A COLD FRONT APPROACHES THE AREA. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS. ANY STORM WILL ALSO PRODUCE TORRENTIAL RAINFALL WITH THE POSSIBILITY OF LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-272215- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 601 PM EDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE SUNDAY AFTERNOON ACROSS MICHIGAN THEN SPREAD EAST ACROSS THE LOWER GREAT LAKES SUNDAY EVENING AND SUNDAY NIGHT AS A COLD FRONT APPROACHES THE AREA. SOME OF THESE STORMS MAY PRODUCE STRONG WINDS AND LOCALLY HIGHER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:57 PM EDT | Special Marine Warning | BUF | 70 min | |
| Jun 27, 5:51 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 54 min |
| Jun 27, 6:29 PM EDT | Special Marine Warning | BUF | 91 min | |
| Jun 27, 7:10 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 20 min |
| Jun 27, 7:19 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 42 min |
| Jun 27, 7:59 PM EDT | Special Marine Warning | BUF | 42 min |
Nearby
Small Craft Advisories in New York, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.